Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 97, NWS Nashville, TN

June 25, 2018Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2018, 5:51 PM CDT for Overton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2018, 5:51 PM CDT (22:51 UTC)
Expired
Jun 25, 2018, 6:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Overton County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

552 
WUUS54 KOHX 252251
SVROHX
TNC133-252315-
/O.NEW.KOHX.SV.W.0097.180625T2251Z-180625T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
551 PM CDT MON JUN 25 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Overton County in Middle Tennessee...

* Until 615 PM CDT.

* At 551 PM CDT, a severe thunderstorm was located near Livingston,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3635 8543 3643 8535 3634 8513 3620 8527
TIME...MOT...LOC 2251Z 310DEG 18KT 3634 8532 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:40 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 25, 5:40 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
540 PM CDT Mon Jun 25 2018

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A fair amount of showers and storms developed late this morning
over our eastern and southern counties as a weak short wave
moved from west to east across the region. Almost all storms had
moved east and out of Middle TN by mid afternoon as the short wave
departed the area.

Another weak short wave will brush our area tonight so POPs in
the chance range will continue. Convective models tend to show
the best potential in the north and west counties late tonight.
However, confidence is low in light of recent model performance.

Above average rain chances will remain in the forecast Tuesday and
Wednesday as the region becomes under the influence of a compact
and slow moving closed low that will move eastward through the
Midwest. Tuesday's thunderstorms will move east but Wednesday's
should move to the southeast as upper level flow becomes
northwesterly once the low moves to our east. This northwest flow
will leave open the chance for late storms on Wednesday night.

In the extended period... Northwest flow aloft weakens on Thursday
as strong upper level ridge builds across the southern U.S. Thus,
POPs will be lower but temps and humidities will increase on
Thursday. Unfortunately, that trend will continue on Friday as the
ridge moves east and becomes centered over the OH/TN Valleys. With
temps in the mid 90s and dewpoints at least 75 degrees, looks like
we will pushing Heat Advisory levels Thursday and especially
Friday. Areas west of I-65 could exceed heat indicies of 105
degrees. Conditions won't be quite as bad on the Plateau as temps
will be a little lower there.

For the weekend... The upper level ridge will move eastward...
allowing a slow decrease in heights and an increase in moisture on
the back side of the ridge. This combo will bring increased clouds
and thunderstorm chances with slightly lower daytime temps on
Saturday and Sunday.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A surface boundary has developed to our north
which will keep Middle Tennessee locked into this unstable air
mass for at least the next couple of days. An upper ridge is
situated over the mid state this evening, so at least we can
expect less convection during the next several hours than the
previous couple of nights. However, look for the ridge to move off
to the east by tomorrow morning, so that sets us up for at least
scattered convection after 12Z Tuesday. Will handle this with
PROB30 groups for now.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......49
AVIATION........08
Hazardous weather outlook, Jun 25, 11:39 AM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1139 AM CDT Mon Jun 25 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1139 AM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms will be possible across most
of Middle Tennessee, especially the Upper Cumberland Region, this
afternoon and evening. Main concerns with strong to severe
thunderstorms that do develop will be strong to damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Jun 25, 12:07 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
1207 PM CDT MON JUN 25 2018

TNZ011-033-034-251745-
Fentress TN-Overton TN-Pickett TN-
1207 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT AND FENTRESS
COUNTIES UNTIL 1245 PM CDT...

At 1207 PM CDT, Doppler radar was tracking an area of strong
thunderstorms centered 10 miles east of Livingston, moving east at
35 mph.

Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
these storms.

Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Grimsley, Clarkrange,
Crawford, Rickman, Pall Mall and Pickett State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 8470 3637 8473 3633 8474 3632 8479
      3630 8480 3628 8488 3624 8488 3621 8491
      3618 8491 3616 8501 3617 8503 3615 8505
      3621 8533 3622 8533 3625 8544 3662 8517
      3660 8479 3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 1704Z 267DEG 32KT 3638 8513

31
Special weather statement, Jun 25, 12:25 PM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
1225 PM CDT MON JUN 25 2018

TNZ065-066-251815-
Cumberland TN-White TN-
1225 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND EAST CENTRAL WHITE
COUNTIES UNTIL 115 PM CDT...

At 1225 PM CDT, Doppler radar was tracking an areas of strong
thunderstorm centered near Crossville, moving east at 30 mph.

Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
these storms.

Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park and Slate Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
      3576 8492 3577 8493 3576 8495 3585 8521
      3593 8534 3599 8528 3597 8513 3613 8490
      3613 8486 3608 8483 3610 8482 3609 8480
      3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 1723Z 269DEG 24KT 3591 8504

31
Special weather statement, Jun 25, 5:47 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT MON JUN 25 2018

TNZ033-252315-
Overton TN-
547 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 615
PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Livingston, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm, which
will be capable of blowing down tree limbs and some shallow
rooted trees. Hail to dime size is also possible.

Locations impacted include...
Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief torrential rainfall is also occurring with this storm, and may
lead to localized ponding in low lying areas.
&&

LAT...LON 3636 8545 3646 8539 3641 8514 3624 8525
TIME...MOT...LOC 2245Z 301DEG 20KT 3638 8534

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTSpecial Weather StatementOHXMacon, Trousdale26 min
Jun 24, 7:39 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale16 min
Jun 24, 7:40 PM CDTSpecial Weather StatementOHXSumner35 min
Jun 24, 8:04 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart41 min
Jun 24, 8:43 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart17 min
Jun 24, 9:36 PM CDTSpecial Weather StatementOHXStewart24 min
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 24, 10:13 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart32 min
Jun 25, 11:11 AM CDTSpecial Weather StatementOHXCumberland19 min
Jun 25, 12:07 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett38 min
Jun 25, 12:25 PM CDTSpecial Weather StatementOHXCumberland50 min
Jun 25, 5:47 PM CDTSpecial Weather StatementOHXOverton28 min
Jun 25, 6:06 PM CDTSpecial Weather StatementOHXCoffee24 min
Jun 25, 6:17 PM CDTSpecial Weather StatementOHXFentress28 min
Jun 25, 6:32 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.